Article: Volume 41 Number 5 Page 440 - June 2014

Prev    Article P440    Next  Read article

  Dent Update 2014; 41: 440-447

Clinical Dentistry:  Medication-Related Tooth Discoloration: A Review

CPD:  CPD  0:24   (closed)      Self assess

Feedback:  0 comments, 0 ratings

      

Abstract: Tooth discoloration is a common problem for which patients seek dental care. Various medications can directly or indirectly result in tooth discoloration. As clinicians, it is our responsibility to know these therapeutic drugs which can cause tooth discoloration and educate our fellow colleagues to take necessary precautions when prescribing these medications. Therefore, the objective of this paper is to give an overview of the various medications that can be linked to tooth discoloration and to suggest the precautionary measures that can be taken to avoid or minimize it.

Clinical relevance: Dental discoloration potential of medications always needs to be considered before prescribing them.

Author notes: Manuel S Thomas, BDS, MDS, Associate Professor, Department of Conservative Dentistry and Endodontics and Ceena Denny, BDS, MDS, Associate Professor, Department of Oral Medicine and Radiology, Manipal University, Manipal College of Dental Sciences, Mangalore, Karnataka, India.

Objective: To recognize other causes of osteonecrosis of the jaw.

Belmont